MAUDE Adverse Event Report: BONEBRIDGE AG LEPORELLO 3.5MM OLECRANON PLATE, 9 HOLE, LEFT

BONEBRIDGE AG LEPORELLO 3.5MM OLECRANON PLATE, 9 HOLE, LEFT
Model Number B-151100
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Limb Fracture (4518)
Date of Event 10/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, bonebridge received a report from the (b)(6) hospital (australia) concerning a breakage of a leporello 3.5 mm olecranon plate, which occurred four weeks post-implantation.The plate had been used to stabilize a periprosthetic elbow fracture in a patient with an existing elbow prosthesis.According to the surgeon, no trauma or external event preceded the plate breakage.Revision surgery on (b)(6) 2025 confirmed plate fracture at the proximal suture holes.Radiographic images provided for investigation show that the implant had been extensively modified intraoperatively.The original 90° olecranon angle of the plate was bent into an almost flat configuration, resulting in a quasi-straight plate.This adaptation substantially altered the intended geometry and mechanical performance of the implant.Given the magnitude of deformation applied intraoperatively, a prior weakening of the plate cannot be completely ruled out.Due to the comminuted fracture pattern and the resulting long bridging span, combined with the very distal plate placement (following the shape modification), bending forces were concentrated around the suture hole.If a screw hole had been located at this position, the plate would likely have fractured at the screw-hole region due to the reduced cross-section.Furthermore, the load on the plate was amplified by the presence of the prosthesis, whose shaft terminated directly at the level of the suture hole.According to the surgical technique for the leporello 3.5 mm olecranon system, chapter "fine contouring of the plate," fine contouring is permitted to adapt the implant to the patient's anatomy: "if needed, the leporello 3.5 mm olecranon plate may be adjusted with the use of the bending irons to the anatomical situation of the patient.Warning: when bending the plate, avoid deformation of the plate holes or bending at a screw hole.Repeated bending in opposite directions may cause the device to break during postoperative treatment." in this case, radiographic analysis shows that the extent of plate bending exceeded the intended fine contouring, resulting in altered implant geometry and mechanical performance.Moreover, mechanical testing conducted during device development ("leporello tri performance test plates") demonstrated that the bonebridge leporello 3.5 mm olecranon plate withstands substantially higher static and dynamic loads than the predicate device under identical test conditions (synthes, va-lcp olecranon plate, k120070).Engineering analysis of the plate's moment of inertia identified the cross-section through the screw hole as the region of lowest bending stiffness under normal conditions.However, in the reported case, the fracture occurred at a k-wire hole, which is not typically the limiting section of the design.This indicates that the distal plate positioning and extensive intraoperative modification altered the stress distribution, shifting the highest bending load to the k-wire hole region.Based on comparative testing data, it can be concluded that a predicate device of comparable geometry would have failed earlier under identical loading conditions due to its smaller cross-section and lower fatigue strength.The investigation concludes that the plate fracture resulted from mechanical fatigue.Intraoperative straightening of the plate's original 90° contour, in combination with the presence of the prosthesis stem at the fracture site, led to increased bending stress concentrated around the suture holes, where the breakage occurred.The event is therefore attributed to altered load conditions and modified geometry, and not to a systemic device failure or product nonconformity.

Brand Name
LEPORELLO 3.5MM OLECRANON PLATE, 9 HOLE, LEFT
Common Device Name
LEPORELLO 3.5MM OLECRANON PLATE
Manufacturer (Section D)
BONEBRIDGE AG
bahnhofstrasse 11
zug, 6300
SZ  6300
Manufacturer Contact
michelle gumpelmayer
bahnhofstrasse 11
zug, 6300
SZ   6300
MDR Report Key23513672
Report Number3021010222-2025-00011
Device Sequence Number9955566
Product Code HRS
UDI-Device Identifier07640187461954
UDI-Public(01)07640187461954(17)300131(10)220367
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberB-151100
Device Catalogue NumberB-151100
Device Lot Number220367
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Initial Report FDA Received Date11/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale